Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 26, 2009, 1:58 PM EDT for Aroostook County, Maine. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 26, 2009, 3:30 PM EDT
- In force
- 92 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:33 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 26, 12:33 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1233 PM EDT FRI JUN 26 2009 .SYNOPSIS... LOW PRESSURE WILL APPROACH FROM THE NORTHWEST TODAY AND SLIDE JUST WEST OF THE REGION TONIGHT. THE LOW WILL THEN MOVE SOUTH OF THE GULF OF MAINE ON SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... THUNDERSTORM WATCH NUMBER 515 IS IN EFFECT FOR EAST CENTRAL AND NORTHERN MAINE INCLUDING PENOBSCOT...PISCATAQUIS AND AROOSTOOK COUNTIES UNTIL 7 PM EDT THIS EVENING. UPPER LEVEL LOW PRESSURE WEST OF THE AREA COMBINED WITH A WARM HUMID AIRMASS AND SOME SOLAR HEATING WILL RESULT IN INCREASING INSTABILITY THIS AFTERNOON. THUNDERSTORMS MOVING THROUGH WESTERN AREAS DURING THE MIDDAY WILL CONTINUE NORTH AND EAST AND MAY PRODUCE LOCALLY HEAVY RAINFALL... GUSTY WINDS AND HAIL THIS AFTERNOON. HIGHEST CAPE VALUES OF 1500 J/KG WILL BE OVER NORTHWEST MAINE TAPERING TO LESS THAN 300 J/KG OVER OVER WASHINGTON COUNTY. HAVE KEPT HIGHEST POPS OVER NORTHWEST SECTIONS TAPERING DOWN TO THE LOWEST POPS OVER WASHINGTON COUNTY BASED ON CAPE VALUES. SPC HAS PLACED ALL OF NEW ENGLAND EXCEPT FOR SOUTHEAST MAINE IN A SLIGHT RISK OF SEVERE TODAY. SINCE BUFKIT SOUNDINGS INDICATE MAINLY SKINNY CAPE TODAY AND WITH WIND FIELD AND SHEAR WEAK, IT APPEARS ANY SEVERE WEATHER WILL REMAIN ISOLATED TODAY WITH THE BIGGEST THREAT HAIL AND HEAVY RAIN. HAVE ADDED SMALL HAIL AND LOCALLY HEAVY RAINFALL ENHANCE WORDING OVER MAINLY NORTHERN AND CENTRAL SECTIONS TODAY INTO THIS EVENING WHERE POPS ARE GREATER THAN 60%, CAPE VALUES ARE AT LEAST 1000 J/KG, AND PW ARE OVER 1.5 INCHES. AS LOW PRESSURE SLIDES JUST WEST OF THE REGION TONIGHT, CYCLONIC FLOW AT ALL LEVELS WILL ALLOW SHOWERS TO CONTINUE ACROSS MOST OF THE REGION TONIGHT. EXPECT DENSE FOG TO MOVE BACK INTO COASTAL SECTIONS AFTER SUNSET. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... LOW PRESSURE AT THE SURFACE AND ALOFT WILL SLOWLY MIGRATE ACROSS NEW ENGLAND SATURDAY AND THEN MOVE SOUTH OF THE NEW ENGLAND COAST SATURDAY NIGHT AND SUNDAY. AS THESE SYSTEM MOVE ACROSS THE REGION EXPECT SHOWERS DURING SATURDAY. HAVE INCLUDED ONLY ISOLD TSTMS SATURDAY ACROSS NRN AREAS SINCE BLYR FLOW BECOMES INCREASINGLY SERLY RESULTING IN MORE STABLE CONDITIONS. AS THE LOW CONTINUES TO MOVE SOUTHEAST SATURDAY NIGHT AND SUNDAY...A DEEP AND INCREASINGLY MOIST SERLY FLOW WILL BEGIN TO SET UP ACROSS THE REGION. THIS WILL RESULT IN A STEADIER RAIN DEVELOPING LATER SATURDAY NIGHT AND INTO SUNDAY ESPECIALLY ACROSS DOWNEAST MAINE. WILL HAVE TO MONITOR THE SITUATION FOR THE POTENTIAL OF SOME MORE HEAVY RAIN THIS WEEKEND...ESPECIALLY ACROSS CENTRAL AND DOWNEAST MAINE SINCE SOME OF THESE AREAS RECEIVED IN EXCESS OF 5+ INCHES OF RAIN LAST WEEKEND. && .LONG TERM /SUNDAY THROUGH FRIDAY/... LOW PRESSURE SOUTH OF THE GULF OF MAINE AT THE START OF THE PERIOD WILL GRADUALLY WEAKEN WITH TIME LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER IT WILL REMAIN UNSETTLED WITH A CONTINUED CHANCE FOR SHOWERS SUNDAY NIGHT AND INTO MONDAY. ANOTHER UPPER LOW WILL THEN MOVE SOUTHEAST TOWARD NEW ENGLAND BY THE EARLY TO MID PART OF NEXT WEEK WITH A CONTINUATION OF UNSETTLED WEATHER. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... IFR CONDITIONS WILL SLOWLY IMPROVE TO VFR BY LATE MORNING. SHOWERS AND THUNDERSTORMS WILL REDUCE CONDITIONS AT TIMES TO MVFR MAINLY THIS AFTERNOON. IFR CONDITIONS IN LOW CEILING AND FOG FOR MOST OF THE REGION TONIGHT. WIDESPREAD IFR CONDITIONS CAN BE EXPECTED ONCE AGAIN SATURDAY MORNING IN AREAS OF FOG. CONDITIONS WILL THEN IMPROVE TO MVFR SATURDAY AFTERNOON BEFORE A RETURN TO IFR/LIFR CONDITIONS SATURDAY NIGHT AND SUNDAY IN AREAS OF FOG AND RAIN. THE WEATHER WILL REMAIN UNSETTLED SUNDAY NIGHT THROUGH TUESDAY WITH CONTINUED CHANCES OF IFR/MVFR CONDITIONS THROUGH MOST OF THIS PERIOD. && .MARINE... NEAR TERM: WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA. SOUTHEAST SWELL TO CONTINUE THROUGH TONIGHT. SHORT TERM: NO HEADLINES TO START. HOWEVER PERSISTENT SERLY FLOW WILL DEVELOP LATER SATURDAY AND CONTINUE THROUGH SUNDAY WHICH COULD RESULT IN SEAS RUNNING CLOSE TO 5 FT SATURDAY NIGHT THROUGH SUNDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER/BLOOMER SHORT TERM...DUDA LONG TERM...DUDA AVIATION...FOSTER MARINE...FOSTER/DUDA
Hazardous weather outlook, Jun 26, 12:20 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1220 PM EDT FRI JUN 26 2009 MEZ001>006-010-011-015-031-271630- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 1220 PM EDT FRI JUN 26 2009 ...SEVERE THUNDERSTORM WATCH 515 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ016-017-029-030-032-271630- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 1220 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-271630- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1220 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:18 PM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 12 hr |
| Jun 26, 9:41 AM EDT | Severe Thunderstorm Warning | CAR | Somerset | 64 min |
| Jun 26, 10:44 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis, Somerset | 72 min |
| Jun 26, 11:09 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 87 min |
| Jun 26, 11:54 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 96 min |
| Jun 26, 1:01 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 59 min |
| Jun 26, 1:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 32 min |
| Jun 26, 1:30 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 90 min |
| Jun 26, 1:34 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 86 min |
| Jun 26, 1:44 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 76 min |
| Jun 26, 2:30 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 45 min |
| Jun 26, 3:15 PM EDT | Tornado Warning | CAR | Aroostook | 25 min |
| Jun 26, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 57 min |
| Jun 26, 3:38 PM EDT | Flash Flood Warning | CAR | Penobscot | 92 min |
| Jun 26, 3:50 PM EDT | Flash Flood Warning | CAR | Aroostook | 71 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 57 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 62 min |
| Jun 26, 4:29 PM EDT | Flash Flood Warning | CAR | Piscataquis | 56 min |
| Jun 26, 5:18 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 42 min |
| Jun 26, 5:57 PM EDT | Flash Flood Warning | CAR | Aroostook, Penobscot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.